Hypoglycaemia Query

by Jo
(Hobart, Tasmania, Australia)

Hi. I am a progesterone user and wonder if all is connected. I have just found out that I have true hypoglycaemia without hyperinsulinemia. I can see now that I have had this most of my life and it has just gotten worse over the past few years. Have always been oestrogen dominant and due to oestrogen's affect on the thyroid, I am wondering if the hypoglycaemia is connected. My main question I need to ask though Wray is what can I do to manage the hypoglycaemia? My doctor has asked me to research, and she too is doing the same. There is apparently no treatment for true hypoglycaemia. I have a lot of pain in my lower legs which may be from constant adrenaline to overcome the low blood sugar (?), so my condition is at a rather desperate state. Hope you can help Wray. I value your comments so much - you are helping so many people. I trust your comments as you back everything up with peer-reviewed articles and it's that evidence that I need to pass on to my doctor.

Comments for Hypoglycaemia Query

Click here to add your own comments

Dec 09, 2013
Hypoglycaemia Query
by: Joy

Hi Jo

I am just reading your post to Wray about pain in your lower legs and it sounds to me as if you could be deficient in vitamin D and magnesium. You might like to consider having a test done. A magnesium deficiency causes cramps and a vitamin D deficiency reduces the benefits of progesterone and is connected to every single cell in our bodies, it is vital so too is progesterone. Please read Wray's page of Progesterone and Vitamin D - see here. It is important that you get your vitamin D level up high.

I see that you live in Australia where you get lots of sun, please do not be fooled into thinking that you are getting enough vitamin D from the sun, you are not. I too live in a sunny country and I was terribly deficient why, because we spend most of our time indoors at out computers and TV and when we do go out into the sun we cover up with sunscreen and clothing.

How much progesterone are you taking and what is it? Oral progesterone is not the best delivery method as 96% gets destroyed by the gut and liver - see here and if you are using a cream do make sure that the cream used contains the correct amount of progesterone - see here. Nothing less than 100mg/3ml per day should be used, depending on how severe symptoms are. If one uses anything less than this it creates terrible estrogen dominance symptoms.

I hope this will help you, but please have a vitamin D test.

Take care.
Joy



Dec 14, 2013
Thanks
by: Anonymous

Thanks Joy. I have just ordered some D3 oil. I cant get a D test right now (be weeks to get an appt), but Spring has just ended and we haven't had much sunshine yet so a low level of D may be likely.

I have progesterone from a compounding pharmacy - it is 2% and the dosage is 0.5 ml/daily. I have no idea how to calculate that to mg.

I am finding that when I don't use an oestrogen supplement my hands, hips and knees start to really hurt and become inflamed. Apply oestrogen cream and the pain and inflammation vanishes. So now that I have stopped using oestrogen I am in a lot of pain - my fingers are painful and arthritis is rapidly beginning to show big bony areas at the joints. I am finding it difficult to use my hands for daily life in general. I am 53 years old - I see people in their 70s - 80s with such arthritic hands.

I stopped the oestrogen as advised(as it has such a big impact om thyroid function and therefore the resulting hypoglycaemia as well), and now just using the 0.5 ml progesterone. I am wondering if I am now progesterone dominant instead of being balanced (I have had a hysterectomy) and that is causing the bony problems.

It feels that I might need a little oestrogen?? Is it possible to use oestrogen and completely stop any damage to body by balancing with progesterone?

Also, my rosacea and pimples from using progesterone has cleard up :)

I don't know what to do. What are your thoughts on oestrogen useage if balanced with enough progesterone??

Thanks :)

Jan 04, 2014
cont: Oestrogen query
by: Jo

Hello,

Just asking again about the use of oestrogen. Having stopped it for over 2 months all my joints were extremely painful and affecting day to day life - joints in my fingers became swollen and could barely use my hands. When I applied a small amount of Triest cream 1% (1/8ml) all the pain completely vanished. I didn't reapply the oestrogen to see what happened and the pain is slowly coming back. I feel that I need a little oestrogen to prevent the pain and inflammation. It's possible I have an underlying disorder (having DNA tested this month) so will find out I hope. Does anyone else have the same problem with lack of oestrogen (cant be specific on which oestrogen)? I am assuming my oestrogen levels are low (hysterectomy and 53 yrs old).

Do you think it is safe to use a very small amount of Triest, every 3 or 4 days just to keep the inflammation away? Would 200-400mg of progesterone daily likely prevent oestrogen dominance?

My progesterone cream is 2% at 0.5ml dosage. I am thinking that is 20mg/ml?? So it doesn't have the progesterone needed - I worked out I'd need about 20 ml/day which is about $35/day!! So I intend to look into that. This is from a compounding pharmacy and not over the counter.

I have to wait for my doctor to return from time off to have Vit D tested again but I noticed that a few years ago it was 105 nmol/L so that is low. I am currently taking the recommended dose of 5000iu Vit D liquid so I expect I need to double that dose to make sure I build up a much higher level.

Hope someone can answer my questions. Apology if I seem to ramble but that's just how I am.

Thanks,
Jo.


Jan 10, 2014
Hypoglycaemia Query
by: Joy

Hi Jo

You could send away for home testing, try Birmington Hospitall or ZRT Labs.

Most compounding creams contain estrogen and testosterone and we do not need either. Normally the compounding creams work out to 20mg which is no where near enough, you need to use nothing less than 100mg/3ml per day as already discussed.

Your body will react when using progesterone for the first time, but what is happening with you is that you are using both estrogen and progesterone, making progesterone difficult to become the dominant hormone which is what you want. You will have all those aches and pains as there is a little war going on right now between the two hormones and you are suffering from Estrogen Dominance. By rubbing the correct progesterone cream and ONLY progesterone on your hands, the pain will ease. You certainly do not need to take or use more estrogen.

Arthritis is caused by oxidative stress and progesterone, being an excellent anti inflammatory will help ease the pain greatly. However, progesterone can't do it on it's own, it needs help in the form of an amino acid called N-Acetyl-L-cysteine (NAC) and of course, vitamin D.

Please consider using a progesterone cream that contains the correct amount of progesterone concentration, otherwise you really will battle - see here.

At 105nmol/L, your vitamin D level is well below the recommended range. Please double to 10 000iu's per day for 3 to 4 months and if possible have another test and reduce back down to 5 000iu's per day.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...